MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number ASDS-14F-075
Medical Device Problem Codes Fluid/Blood Leak (1250); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 14f amplatzer steerable delivery sheath was chosen for an left atrial appendage implant procedure.During device preparation, air bubbles were noticed in the hemostasis valve after the dilator was inserted into the delivery sheath.A decision was made to remove the dilator and device was flushed again with saline water through the flushing port and bypass hub with the hemostasis valve closed.During flushing, a continuous water drip leak was seen from the hemostasis valve knob.A decision was made to replace the delivery system with a 12f amplatzer amulet delivery sheath.The procedure continued with no report of adverse patient consequences.There was no clinically significant delay in the procedure due to this event.It was reported the original delivery system did not make patient contact.Patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of water drip through the flushing port and bypass hub was reported.It was also reported that air bubbles were noticed in the hemostasis valve during device preparation.A kink was noted to be present in the sheath.The investigation confirmed the hemostasis valve met specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.One image and one video were received from field that appeared to demonstrate fluid leak from the hemostasis valve of steerable sheath.One image and one video were received from field that appeared to demonstrate fluid leak from the hemostasis valve of steerable sheath.The cause of the air ingress was unable to be conclusively determined, and a capa was initiated for further investigation on the root cause, per internal procedures.

Brand Name
AMPLATZER STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17114133
Report Number2135147-2023-02545
Device Sequence Number20691554
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public05415067036025
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberASDS-14F-075
Device Catalogue NumberASDS-14F-075
Device Lot Number8533920
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown